Hi, I am new to this board and was hoping someone had an answer or a similar situation.
I have hypo, have been taking 100mcg of Synthroid for about 3 years or more now. Over the last year or so, I have lost over 30lbs without trying. I am very active, and got a new job that keeps me on my feet, but it just doesn't seem right. In addition to the weight loss, I am very anxious and overly sentitive to sun and heat.
I know these are hyper symptoms, or symptoms of over medication, but my last TSH in Jan. was 2.95 mU/L> Doc says I am just not eating enough.
What do you think? Is she right or should I seek a second opinion?
It does not seem like you would be hyper with a TSH that high. Labs showing results of your FreeT3 and FreeT4 would tell us more. I wonder if you are under medicated. I am hypo and when my numbers are off I have issues with anxiety. And this year I have developed heat intolerance too, when I've never had an issue with that before.
You aren't hyper, for sure. I too suspect you may be undermedicated and therefore actually hypO. Weight loss can happen when we are hypo. For example, if you're too tired to prepare meals or too lethargic or depressed to have an appetite, that would cause weight loss. Do you think that could be the case for you?
__________________ "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
I definitely don't have much of an appetite, I cook and eat three times a day, but not big meals. I also am not much of a snacker, and I don't eat processed food except lunch meat or bacon. So if I miss a meal or am very active, I will lose 1-2 pounds in a day or two. For example, I play in-line hockey once a week, and will lose 2-3 lbs, then spend the next 3-4 days trying to eat to make up for it. I know I am probably not getting enough calories, but it just seems that the loss would be more gradual.
I will ask my doctor what she thinks about being under medicated-I hadn't even considered that I guess due to the weight loss and anxiousness.